Advertisement

Economic Theory

, Volume 16, Issue 2, pp 363–377 | Cite as

A new class of deprivation-based generalized Gini indices

  • You-qiang Wang
  • Kai-yuen Tsui
Research Articles

Summary. This paper attempts to merge two strands of the literature on relative deprivation and generalized Gini indices by designing a new class of generalized Gini indices based on the concept of relative deprivation. In this connection, rank-dependent marginal deprivation functions are introduced. A new class of generalized Gini indices is derived axiomatically. It turns out to be the sum of modified versions of the S-Gini and the I-Gini introduced by Donaldson and Weymark (1980).

Keywords and Phrases:Generalized Gini indices, Relative deprivation, Marginal deprivation functions. 
JEL Classification Number:D63. 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag Berlin Heidelberg 2000

Authors and Affiliations

  • You-qiang Wang
    • 1
  • Kai-yuen Tsui
    • 1
  1. 1.Department of Economics, The Chinese University of Hong Kong, Shatin, N.T.,Hong Kong, CHINA (e-mails: yqwang@cuhk.edu.hk; kaiyuentsui@cuhk.edu.hk) HK

Personalised recommendations